MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-18, 6 ML; LAVA LIQUID EMBOLIC SYSTEM

BLACKSWAN VASCULAR, INC. LAVA-18, 6 ML; LAVA LIQUID EMBOLIC SYSTEM
Model Number SLLES186
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacturing data and other details are currently being evaluated to determine root cause.It is not currently known whether the incident occurred due to device malfunction or other cause(s).There was no adverse impact to patient.
 
Event or Problem Description
Physician was using a 6 ml lava vial for an off label use and could only get 5.0 ml out of the vial.Different angles and needles were tried to get the lava out, but physician could not get any more product out of the vial.Physician completed procedure by using coils since no additional lava product was available on site.Patient was not affected.The report states, "patient did fine.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records (dhr) review showed no abnormalities and that the product met the production acceptance criteria per established manufacturing production instructions.The records also show that the sub-assembly production parts met the requirements and specifications per established manufacturing requirements, such as sterilization & verification by analytical laboratory and viscosity measurement.The product lot passed visual inspections of the les serum vials and passed the leak test.The device was not returned, so no further investigation can be completed.

Brand Name
LAVA-18, 6 ML
Common Device Name
LAVA LIQUID EMBOLIC SYSTEM
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
709 sandoval way
hayward CA 94544
Manufacturer Contact
vana poovala
709 sandoval way
hayward, CA 94544
8884747839
MDR Report Key18793552
Report Number3015355651-2024-00001
Device Sequence Number7231338
Product Code QVG
UDI-Device Identifier00850055697027
UDI-Public850055697027
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P220020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES186
Device Lot Number10518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown